Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Hi! I started zoloft about 1.5 months ago. I am

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2004
Answered : 1410 Questions
Question
Hi!
I started zoloft about 1.5 months ago. I am happy with the results but overall having a couple of tough side effects. One is major water retention, mostly in my face and belly. Is there something you recommend for this? I know that there are some GI issues that may get better but bloating is hard for me, and adds unnecssary discomfort and weight. I can tell its water weight also.
Best, Pooja
Mon, 5 Feb 2018 in Relationship
 
 
Answered by Dr. Salah Saad Shoman 7 hours later
Brief Answer:
Exclude albuminuria first

Detailed Answer:
Dear Ma'am, I have gone through your question
and I understand your concerns but first you need to exclude that the swelling is caused due to decreased levels of blood albumin levels which is an occasional side effect of Zoloft.. This happens as Zoloft cause increased excretion of albumin in urine in some patients using it.. So, I would recommend that you get a urine analysis to check on albumin levels in urine together with a blood test of albumin level in blood.. if came back normal then this is probably just a peripheral edema that can be relived by a water pill such as lasix..
As for the bloating then this can be relieved by simethicone ( dusflatyl) three times daily..
Also to prevent weight gain caused by Zoloft, the best way is to adhere to a healthy diet and exercise regularly. Fresh fruits and vegetables, whole grains, lean meat and low-fat dairy products are excellent choices for a healthy diet together with regular aerobic exercise like running or cycling can help burn calories in those who are overweight. I hope you find this helpful..
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor